Missouri, 2001Heat in Missouri, June 18, 2001
June 18, 2001 · NWS LSX · 1 event in 1 county or zone
1 heat, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 18, 2:20 PM CST, 40 minutes earlier.
Area forecast discussion, Jun 18, 2:20 PM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
320 PM CDT MON JUN 18 2001
MDLS RMN VERY CONSISTENT INDCTG LRG CHGS IN THE UA PATTERN OVR NOAM
DURING THE UPCOMING WK AS THE CURRENT ZONAL FLOW REGIME UNDERGOES
AMPLIFICATION WITH AN IMPRSV TROF DVLPG IN THE EAST AND RDG IN THE
WEST.
FOCUS FOR TNGT WL BE JUST HOW FAR SOUTH CONVECTION GETS
OVERNIGHT. PRINDS ARE THAT SIGNIFICANT CNVCTV DVLPMNT SHUD OCCUR BY
ERLY EVNG ACRS THE UPR MS VLY INVOF OF THE WRMFNT AND OUTFLOW
BNDRYS...AND ALSO FUTHER SW AHD OF THE CDFNT FM CNTRL NEB INTO SE
SD. CNVCTN WL THEN LIKELY EVOLVE INTO SVRL WELL-ORGANIZED MCSS. IT
APPEARS THAT ONE OF THESE MCSS AND PROBABLY THE WRN-MOST WL HV A
TENDENCY TO PROPAGATE SE AND SWD AHD OF THE ADVANCING CDFNT AS THE
THE SWLY LLJ PROVIDES STG LIFT ALG THE WRN FLANK OF THE ASSOCD
MESOSCALE MCS BNDRY. THE MDLS SUGGEST THIS WRN-MOST MCS WL BE OVR
NW MO/NE KS ARND 12Z TUE. THERE CUD BE SOME SCT EWD EXTENSION OF
CNVCTN AND WL THEREFORE CONT WITH CHC POPS OVR NE MO/WC IL LATE TNGT.
THE CNVCTV EVOLUTION IS A LTL MORE VAGUE ON TUE. MDLS DIFFER SOME
ON THE TMG OF THE FNT WITH THE AVN RMNG FASTEST AND NGM THE
SLOWEST. THE PRESENCE OF THE ADVANCING FNT AND RESIDUAL BNDRYS FM
MRNG ACTVTY HOWEVER SHUD PROVIDE A FOCUS FOR AT LEAST SCT DVLPMNT.
ONE THING THAT IS CERTAIN IS THE LLM WL BE MUCH IMPVD TMW WITH SFC
DPTS OF 65-70 DEG AND H85 DPTS IN THE LOWER TEENS. THIS INCRS IN
MSTR ALG WITH GOOD HTG SHUD RESULT IN FAIRLY UNSTBL CONDS BY MID AFT
WITH CAPES AOA 2000 J/KG AND LI'S OF -6 TO -9. THE MDLS ARE ALL
SHWG THE MID LVLS WL COOL BY 2-4 DEG C WHICH WL LEAD TO A LRG
REDUCTION IN CIN...FCST BY THE ETA TO BE UNDER 10 J/KG BY LATE AFT.
COVERAGE AND ORGANIZATION ARE THE MAIN QUESTIONS AS THE SYNOPTIC
SCALE CNVRGNC IS WK AS IS THE VERTICAL WND SHEAR. ATTM AM THINKING
SVRL CLUSTERS OF STRMS CUD EVOLVE AND THESE WL BCM BTR ORGANIZED AS
THEY DVLP COLD POOLS. CHC CAT POPS APPEAR IN ORDER. HIGHS TMW ON
THE UPPER END OF GUID ACRS THE CWFA.
TUE NGT INTO WED BGNS WHAT LKS LIKE A WET PD AS THE E/W BNDRY TAKES
RESIDENCE SOUTH OF I-70. DURING THIS PD A NUMBER OF IMPULSES WL
TRACK ACRS THE RGN IN THE WLYS...MODULATING THE H85 FLOW AND
PROVIDING LRG SCALE ASECENT FOR SVRL ROUNDS OF ORGANIZED MCSS.
IN THE EXTDD...ADDED SOME PCPN BACK INTO THE FCST FOR THURS BASED ON
LATEST AVN WHICH HOLDS MSTR IN THE RGN AND BRINGS A SFC WV ACRS SE
SXNS. COOL DOWN SHUD LAST A FEW DAYS THEN MODERATE BACK TWDS NRML
BY LATE WKND. MADE SOME DOWNWARD ADJUSTMENTS TO THE MRF MOS/MEX TO
BE MORE IN LINE WITH THE PROGGED H85 TMPS.
.STL...NONE
GLASS
In the hours before
Special weather statement, Jun 18, 10:00 AM CST, 5 hours before
ILZ058>060-064-065-069-070-074-079-095-097>102-MOZ018-019-026-027-034
>036-041-042-047>052-059>065-072>075-084-085-099-19100-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1100 AM CDT MON JUN 18 2001
THE SEVERE WEATHER THREAT: THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS.
THE SLIGHT RISK AREA IS GENERALLY ALONG AND NORTH OF A LINE FROM
GRIGGSVILLE ILLINOIS TO HANNIBAL TO MOBERLY MISSOURI.
FOR THE PERIOD: TONIGHT.
THE WEATHER OUTLOOK: STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP
ACROSS THE UPPER MIDWEST THIS EVENING AHEAD OF AN APPROACHING COLD
FRONT. THERE IS THE POTENTIAL FOR SOME OF THESE STORMS TO MOVE INTO
NORTHERN MISSOURI AND WEST CENTRAL ILLINOIS AFTER MIDNIGHT. IF THIS
OCCURS...DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE
WEATHER THREAT.
GLASS
Heat, St. Louis (C)
- When
- June 18, 3:00 PM CST
- Where
- St. Louis (C) forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 38.627, -90.198 (the zone’s center; the record gives no point)
An 88 year old woman was found dead in her home, the apparent cause of death heat exhaustion. Two window fans and an air conditioning unit were not being used. A thermometer in the house registered 106 degrees.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Wisconsin, June 18, 20012 deaths · 16 injured · $10 million · F3 · 1 event
- Hail and Damaging Wind in Minnesota, June 18, 2001$5.5 million · 1.75 in hail · 8 events
- Hail in South Dakota, June 18, 2001$6.0 million · 1.75 in hail · 1 event
- Hail and Damaging Winds in Minnesota, June 18, 2001$526,000 · 2.75 in hail · 20 events
- Tornado and Hail in Iowa, June 18, 2001$280,000 · F0 · 31 events
- Tornado in Wisconsin, June 18, 2001F2 · 1 event
- Tornadoes and Hail in Minnesota, June 18, 2001$200,000 · F1 · 7 events
- Damaging Wind in Florida, June 18, 2001$279,000 · 1 event
- Lightning Strike in Florida, June 18, 2001$150,000 · 1 event
- High Wind in Michigan, June 18, 2001$100,000 · 62 kt wind · 3 events
- Hail and Damaging Winds in Minnesota, June 18, 2001$35,000 · 1.25 in hail · 24 events
- Damaging Wind in Florida, June 18, 2001$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257971.